Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 978636, 15 pages
http://dx.doi.org/10.1155/2014/978636
Review Article

Comparison of Different Approaches to Construct First Integrals for Ordinary Differential Equations

1Centre for Mathematics and Statistical Sciences, Lahore School of Economics, Lahore 53200, Pakistan
2Centro de Matemática, Computação e Cognição, Universidade Federal do ABC, Rua Santa Adélia 166, Bairro Bangu, 09.210-170 Santo André, SP, Brazil
3Department of Mathematics, School of Science and Engineering, Lahore University of Management Sciences, Lahore Cantt 54792, Pakistan

Received 15 December 2013; Accepted 2 March 2014; Published 7 May 2014

Academic Editor: Mariano Torrisi

Copyright © 2014 Rehana Naz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Naz, F. M. Mahomed, and D. P. Mason, “Comparison of different approaches to conservation laws for some partial differential equations in fluid mechanics,” Applied Mathematics and Computation, vol. 205, no. 1, pp. 212–230, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. P. S. Laplace, English translation, Celestrial Mechanics, 1966, New York, NY, USA, 1798.
  3. A. H. Kara and F. M. Mahomed, “Relationship between symmetries and conservation laws,” International Journal of Theoretical Physics, vol. 39, no. 1, pp. 23–40, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. E. Noether, “Invariant variation problems,” Transport Theory and Statistical Physics, vol. 1, no. 3, pp. 186–207, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. H. Kara, F. M. Mahomed, I. Naeem, and C. Wafo Soh, “Partial Noether operators and first integrals via partial Lagrangians,” Mathematical Methods in the Applied Sciences, vol. 30, no. 16, pp. 2079–2089, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. I. Naeem and F. M. Mahomed, “First integrals for a general linear system of two second-order ODEs via a partial Lagrangian,” Journal of Physics A. Mathematical and Theoretical, vol. 41, no. 35, Article ID 355207, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. I. Naeem and F. M. Mahomed, “Partial Noether operators and first integrals for a system with two degrees of freedom,” Journal of Nonlinear Mathematical Physics, vol. 15, pp. 165–178, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  8. I. L. Freire, P. L. da Silva, and M. Torrisi, “Lie and Noether symmetries for a class of fourth-order Emden-Fowler equations,” Journal of Physics. A. Mathematical and Theoretical, vol. 46, no. 24, Article ID 245206, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. R. Naz, I. Naeem, and F. M. Mahomed, “First integrals for two linearly coupled nonlinear Duffing oscillators,” Mathematical Problems in Engineering, vol. 2011, Article ID 831647, 14 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Y. Bozhkov and I. L. Freire, “On the Lane-Emden system in dimension one,” Applied Mathematics and Computation, vol. 218, no. 21, pp. 10762–10766, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. I. Naeem and F. M. Mahomed, “Noether, partial Noether operators and first integrals for a linear system,” Journal of Mathematical Analysis and Applications, vol. 342, no. 1, pp. 70–82, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. N. H. Ibragimov, “A new conservation theorem,” Journal of Mathematical Analysis and Applications, vol. 333, no. 1, pp. 311–328, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. W. Atherton and G. M. Homsy, “On the existence and formulation of variational principles for nonlinear differential equations,” Studies in Applied Math, vol. 54, no. 1, pp. 31–60, 1975. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. N. H. Ibragimov, “Integrating factors, adjoint equations and Lagrangians,” Journal of Mathematical Analysis and Applications, vol. 318, no. 2, pp. 742–757, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Self-adjointness and conservation laws of a generalized Burgers equation,” Journal of Physics. A. Mathematical and Theoretical, vol. 44, no. 14, Article ID 145201, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. L. Gandarias, “Weak self-adjoint differential equations,” Journal of Physics A. Mathematical and Theoretical, vol. 44, Article ID 262001, 2011. View at Google Scholar
  17. N. H. Ibragimov, “Nonlinear self-adjointness and conservation laws,” Journal of Physics A. Mathematical and Theoretical, vol. 44, 2011. View at Google Scholar
  18. R. Tracinà, M. S. Bruzóna, M. L. Gandarias, and M. Torrisi, “Nonlinear selfadjointness, conservation laws, exact solutions of a system of dispersive evolution equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, pp. 3036–3043, 2014. View at Google Scholar
  19. I. L. Freire and J. C. Santos Sampaio, “On the nonlinear self-adjointness and local conservation laws for a class of evolution equations unifying many models,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, no. 2, pp. 350–360, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  20. I. L. Freire, “New classes of nonlinearly self-adjoint evolution equations of third- and fifth-order,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 3, pp. 493–499, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. Torrisi and R. Tracinà, “Quasi self-adjointness of a class of third order nonlinear dispersive equations,” Nonlinear Analysis. Real World Applications, vol. 14, no. 3, pp. 1496–1502, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Quasi self-adjoint nonlinear wave equations,” Journal of Physics A. Mathematical and Theoretical, vol. 43, no. 44, Article ID 442001, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. H. Steudel, “Über die zuordnung zwischen invarianzeigenschaften und erhaltungssätzen,” Zeitschrift für Naturforschung, vol. 17, pp. 129–132, 1962. View at Google Scholar · View at MathSciNet
  24. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107, Springer, New York, NY, USA, 2nd edition, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  25. R. Naz, D. P. Mason, and F. M. Mahomed, “Conservation laws and conserved quantities for laminar two-dimensional and radial jets,” Nonlinear Analysis. Real World Applications, vol. 10, no. 5, pp. 2641–2651, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. Naz, “Conservation laws for some compacton equations using the multiplier approach,” Applied Mathematics Letters, vol. 25, no. 3, pp. 257–261, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. R. Naz, “Conservation laws for a complexly coupled KdV system, coupled Burgers' system and Drinfeld-Sokolov-Wilson system via multiplier approach,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 5, pp. 1177–1182, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S. C. Anco and G. Bluman, “Integrating factors and first integrals for ordinary differential equations,” European Journal of Applied Mathematics, vol. 9, no. 3, pp. 245–259, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. R. Naz, I. Naeem, and M. D. Khan, “Conservation laws of some physical models via symbolic package GeM,” Mathematical Problems in Engineering, vol. 2013, Article ID 897912, 7 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  30. V. Dorodnitsyn and R. Kozlov, “Invariance and first integrals of continuous and discrete Hamiltonian equations,” Journal of Engineering Mathematics, vol. 66, pp. 253–270, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. G. E. Prince and P. G. L. Leach, “The Lie theory of extended groups in Hamiltonian mechanics,” The Journal of the Australian Mathematical Society B. Applied Mathematics, vol. 3, no. 3, pp. 941–961, 1980. View at Google Scholar · View at MathSciNet
  32. N. H. Ibragimov and M. C. Nucci, “Integration of third order ordinary differential equations by Lies method: equations admitting three-dimensional Lie algebras,” Lie Groups and Their Applications, vol. 1, p. 4964, 1994. View at Google Scholar
  33. F. M. Mahomed, “Symmetry group classification of ordinary differential equations: survey of some results,” Mathematical Methods in the Applied Sciences, vol. 30, no. 16, pp. 1995–2012, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. A. H. Kara, F. M. Mahomed, and A. A. Adam, “Reduction of differential equations using Lie and Noether symmetries associated with first integrals,” Lie Groups and their Applications, vol. 1, no. 1, pp. 137–145, 1994. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. H. Stephani, Differential Equations: Their Solutions Using Symmetries, Cambridge University Press, Cambridge, UK, 1989. View at MathSciNet
  36. A. Sjöberg and F. M. Mahomed, “Non-local symmetries and conservation laws for one-dimensional gas dynamics equations,” Applied Mathematics and Computation, vol. 150, no. 2, pp. 379–397, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. A. Sjöberg and F. M. Mahomed, “The association of non-local symmetries with conservation laws: applications to the heat and Burgers' equations,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 1098–1108, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. A. Sjöberg, “Double reduction of PDEs from the association of symmetries with conservation laws with applications,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 608–616, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. A. Sjöberg, “On double reductions from symmetries and conservation laws,” Nonlinear Analysis. Real World Applications, vol. 10, no. 6, pp. 3472–3477, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. A. H. Bokhari, A. Y. Al-Dweik, F. D. Zaman, A. H. Kara, and F. M. Mahomed, “Generalization of the double reduction theory,” Nonlinear Analysis. Real World Applications, vol. 11, no. 5, pp. 3763–3769, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. A. H. Bokhari, A. Y. Al-Dweik, A. H. Kara, F. M. Mahomed, and F. D. Zaman, “Double reduction of a nonlinear (2 + 1) wave equation via conservation laws,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 3, pp. 1244–1253, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. R. Naz, Z. Ali, and I. Naeem, “Reductions and new exact solutions of ZK, Gardner KP, and modified KP equations via generalized double reduction theorem,” Abstract and Applied Analysis, vol. 2013, Article ID 340564, 11 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  43. R. Naz, M. D. Khan, and I. Naeem, “Conservation laws and exact solutions of a class of non linear regularized long wave equations via double reduction theory and Lie symmetries,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 4, pp. 826–834, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations, vol. 1–3, Chemical Rubber Company, Boca Raton, Fla, USA, 1996.
  45. N. H. Ibragimov, Elementary Lie Group Analysis and Ordinary Differential Equations, vol. 4, John Wiley & Sons, Chichester, UK, 1999. View at MathSciNet
  46. P. G. L. Leach, “Lie symmetries and Noether symmetries,” Applicable Analysis and Discrete Mathematics, vol. 6, no. 2, pp. 238–246, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. N. H. Ibragimov, A. H. Kara, and F. M. Mahomed, “Lie-Bäcklund and Noether symmetries with applications,” Nonlinear Dynamics, vol. 15, no. 2, pp. 115–136, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. H. P. W. Gottlieb, “Harmonic balance approach to periodic solutions of non-linear jerk equations,” Journal of Sound and Vibration, vol. 271, pp. 671–683, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. H. P. W. Gottlieb, “Harmonic balance approach to limit cycles for nonlinear jerk equations,” Journal of Sound and Vibration, vol. 297, no. 1-2, pp. 243–250, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. J. I. Ramos, “Analytical and approximate solutions to autonomous, nonlinear, third-order ordinary differential equations,” Nonlinear Analysis. Real World Applications, vol. 11, no. 3, pp. 1613–1626, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  51. A. H. Nayfeh, Introduction to Perturbation Techniques, John Wiley & Sons, New York, NY, USA, 1981. View at MathSciNet